MAUDE Adverse Event Report: PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD

PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD
Catalog Number 400SWPC60
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right middle meningeal artery (mma) using a swiftpac coil (swiftpac), a non-penumbra microcatheter, and a guidewire.During the procedure, the physician advanced the majority of the swiftpac into the target location.It was reported that the physician decided to remove the swiftpac for a shorter coil.While retracting the swiftpac pusher assembly, the swiftpac did not retract.The swiftpac had unintentionally detached within the microcatheter.After removing the swiftpac pusher assembly, the physician used a 3cc syringe to push the detached swiftpac out of the microcatheter and into the right internal maxillary artery (imax).The physician deemed it was safe to leave the detached swiftpac in the imax.The procedure was completed at this point.
 
Additional Manufacturer Narrative
Evaluation of the returned swiftpac coil (swiftpac) confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed that the pet lock was intact and the pull wire was in its initial position.If the swiftpac is retracted against resistance, the pusher assembly may elongate causing the embolization coil to detach.The root cause of the resistance during the procedure could not be determined.Further evaluation revealed kinks on the pusher assembly.This damage is incidental to the reported complaint and likely occurred during packaging of the device for return to penumbra.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
SWIFTPAC COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22158778
Report Number3005168196-2025-00191
Device Sequence Number7266092
Product Code HCG
UDI-Device Identifier00815948029583
UDI-Public00815948029583
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400SWPC60
Device Lot NumberF00014139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Initial Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale